MAUDE Adverse Event Report: STERIS CORPORATION V. MUELLER; HOOK ELECTRODE

STERIS CORPORATION V. MUELLER; HOOK ELECTRODE
Model Number LA8505
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a patient procedure their right angled hook electrode broke and was charred.Another device was utilized to complete the procedure.No report of injury or procedure delay.
 
Additional Manufacturer Narrative
The device subject of the reported event was discarded by the user facility and not returned to the supplier for evaluation.Without the returned device, a root cause of the reported event could not be determined.The right angled hook electrode ifu states, "there is a risk of injury if active electrodes come into contact with other conductive devices and accessories.Keep electrical connections dry while in use to prevent unintended conduction of hf current.Do not activate instrument when not in contact with target tissue, as this may cause injuries due to capacitive coupling.The surface of the active electrode may remain hot enough to cause burns after the rf current has been deactivated." a steris account manager provided in-service training on the proper use and operation of the right angled hook electrode.A 3-year complaint review indicates this to be an isolated event.No additional issues have been reported.Udi related data clarification - the lot/serial number is unknown; therefore, the applicable production identifiers were not included in the mdr.

Brand Name
V. MUELLER
Common Device Name
HOOK ELECTRODE
Manufacturer (Section D)
STERIS CORPORATION
5960 heisley rd
mentor 44060
Manufacturer (Section G)
STERIS CORPORATION
5960 heisley rd
mentor OH 44060
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4402597401
MDR Report Key22873742
Report Number1527821-2025-00017
Device Sequence Number20277622
Product Code GEI
UDI-Device Identifier10885403053894
UDI-Public(01)10885403053894
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLA8505
Device Catalogue NumberLA8505
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Initial Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown